Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at May 22, 2021, 3:05 PM CDT for Calhoun County, Goliad County, Victoria County, Texas. It took effect at May 23, 2021, 1:00 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2021, 3:05 PM CDT (20:05 UTC)
- In effect from
- May 23, 2021, 1:00 AM CDT
- Expired
- May 24, 2021, 10:56 AM CDT
- In force
- 34 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Calhoun County, TX, Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WGUS64 KCRP 222005 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 305 PM CDT Sat May 22 2021 TXZ233-234-247-347-231200- /O.NEW.KCRP.FF.A.0003.210523T0600Z-210524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goliad-Victoria-Inland Calhoun-Coastal Calhoun- Including the cities of Goliad, Victoria, Kamay, Magnolia Beach, and Port Lavaca 305 PM CDT Sat May 22 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING... The National Weather Service in Corpus Christi has issued a * Flash Flood Watch for a portion of South Texas, including the following areas, Coastal Calhoun, Goliad, Inland Calhoun, and Victoria. * From 1 AM CDT Sunday through Monday morning. * Occasional heavy rainfall is expected to develop late tonight with additional rounds possible on and off through Monday morning. Training of showers and thunderstorms could lead to rainfall totals of 1 to 3 inches, with locally higher amounts possible. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
801 WGUS64 KCRP 230850 FFACRP Flood Watch National Weather Service Corpus Christi TX 350 AM CDT Sun May 23 2021 TXZ233-234-247-347-240000- /O.CON.KCRP.FF.A.0003.000000T0000Z-210524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goliad-Victoria-Inland Calhoun-Coastal Calhoun- Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, and Victoria 350 AM CDT Sun May 23 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Coastal Calhoun, Goliad, Inland Calhoun and Victoria. * Through Monday morning * Occasional heavy rainfall is expected to develop today and continue off and on through Monday morning. Training of showers and thunderstorms could lead to rainfall totals of 1 to 3 inches, with locally heavier amounts possible. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks, and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
545 WGUS64 KCRP 231918 AAA FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch...UPDATED National Weather Service Corpus Christi TX 218 PM CDT Sun May 23 2021 TXZ233-234-247-347-241100- /O.EXT.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goliad-Victoria-Inland Calhoun-Coastal Calhoun- Including the cities of Goliad, Victoria, Kamay, Magnolia Beach, and Port Lavaca 218 PM CDT Sun May 23 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch is now in effect for * A portion of South Texas, including the following areas, Coastal Calhoun, Goliad, Inland Calhoun, and Victoria. * Through Monday evening * Occasional heavy rainfall is expected on and off through early Monday evening. Training of showers and thunderstorms could lead to additional rainfall totals of 1 to 3 inches, with locally heavier amounts possible. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks, and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
066 WGUS64 KCRP 240803 FFACRP Flood Watch National Weather Service Corpus Christi TX 303 AM CDT Mon May 24 2021 TXZ233-234-247-347-241615- /O.CON.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goliad-Victoria-Inland Calhoun-Coastal Calhoun- Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, and Victoria 303 AM CDT Mon May 24 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Coastal Calhoun, Goliad, Inland Calhoun and Victoria. * Through this evening * Scattered to numerous showers and thunderstorms are expected to develop today. Training of showers and thunderstorms may result in additional rainfall totals of 1 to 2 inches, with locally heavier amounts possible. Additional rainfall over already saturated soils may result in flash flooding. * Low lying areas and places prone to flooding are likely to flood. Flooding along area rivers, creeks, and streams will likely continue with any additional heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 87
088 WGUS64 KCRP 241556 FFACRP Flood Watch National Weather Service Corpus Christi TX 1056 AM CDT Mon May 24 2021 TXZ233-234-247-347-241700- /O.CAN.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goliad-Victoria-Inland Calhoun-Coastal Calhoun- Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, and Victoria 1056 AM CDT Mon May 24 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south Texas, including the following areas, Coastal Calhoun, Goliad, Inland Calhoun and Victoria has been cancelled. Scattered showers and thunderstorms remain possible over the middle Texas coast and Victoria Crossroads this afternoon, but rainfall accumulations are not expected to be large enough to produce widespread flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at May 22, 12:36 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 22, 12:36 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1236 PM CDT Sat May 22 2021
.AVIATION...
Outside of spotty SHRA and TS this afternoon, VFR conditions
remain on tap with light to moderate SE breezes. As moisture
deepens tonight, low CIGs (mostly MVFR) will develop and expand
westward affecting all terminals. A band of precip is likely to
set up from VCT to perhaps CRP before daybreak with some heavy
rain and occasional IFR visbys and CIGs - mainly at VCT.
Otherwise, low clouds should sit tight for most of the morning
with SHRA and TS continuing on/off from VCT to CRP.
&&
.PREV DISCUSSION... /Issued 454 AM CDT Sat May 22 2021/
SHORT TERM (Today through Sunday)...
A circulation of low pressure has moved inland across the
northern Coastal Bend and Victoria Crossroads this morning. This
feature is expected to continue to move west-northwest and exit the
northern CWA later this morning or early afternoon. Precip has been
isolated with this feature early this morning, however am expecting
activity to increase through the morning hours. This is due to
deeper moisture advecting into S TX from the southeast around the
circulation, along with the atmosphere destabilizing. Models show
CAPE values being rather low today, however LAPS analysis shows
1400J/kg already across the northeast CWA. With the upper low
remaining across the region and the deeper moisture in place,
especially across the northeast and north CWA, this activity should
become more scattered later this morning.
The activity is expected to wane later this afternoon with NVA
behind the exiting low and slight drying in the mid/upper levels.
Additional scattered convection is expected to develop overnight
into Sunday as another wave of deeper moisture advects into the
area.
The Weather Prediction Center has a marginal Excessive Rainfall
Outlook for both today and Sunday across the Victoria Crossroads.
Due to saturated soils, even a small amount of rainfall could lead
to localized flooding. Will hold off on issuing a Flash Flood Watch
for today given that any flooding should be localized, but one may
be warranted for Sunday with a longer duration of the activity
expected. Will let the day shift look at the latest model runs to
determine if it is warranted.
A High Rip Current Risk and Coastal Flood Advisory continues today
through Sunday. With long period swells 9-10sec and seas around 10ft
and a persistent onshore flow expected this afternoon through
Sunday, the rip current risk will remain high. In addition, minor
coastal flooding will be likely during times of high tide. Tide
levels are running approximately 1.5 feet above normal.
LONG TERM (Sunday Night through Friday)...
Isolated to scattered showers and thunderstorms are expected to
continue Sunday night through early next week as a series of
shortwaves push through and onshore flow in the low and mid levels
keeps an ample amount of moisture in the area. Highest PoPs are
along and east of the Coastal Plains into the Victoria Crossroads
where PWATs will be around 2.0 inches. Chance of precipitation will
decrease by Wednesday, with only slight PoPs for the Victoria
Crossroads.
The latter part of the work week will be drier as a mid-upper level
ridge moves into the region. Temperatures will start out in the low
90s for the western CWA and 80s elsewhere, gradually warming through
the week. By the end of the week temperatures will be at or near the
100 degrees in the Rio Grande Plains and portions of the Brush
Country. Along the Coast and into the Victoria Crossroads
temperatures will warm into the upper 80s to low 90s.
Minor coastal flooding is possible through the middle of the week
due to persistent moderate onshore flow and a full moon occurring on
Wednesday. P-ETSS guidance continues to indicate tide levels rising
to 2.0-2.5 feet MSL.
MARINE...
An area of surface low pressure has moved inland this morning along
the Middle Texas Coast. Moderate to strong winds on the north side
of the system will continue to affect northern portions of the
Middle Texas waters this morning. A moderate onshore flow is
expected this afternoon and will continue through Sunday. Large seas
as high as 10 feet will continue across the coastal waters this
morning, then seas will begin to subside this afternoon. However,
seas across the offshore waters will remain at advisory levels
through Sunday. Scattered showers and thunderstorms can be expected
today through Sunday. Small Craft Exercise Caution conditions
will be in place through Monday night, then off and on during the
midweek as moderate onshore flow persists. Scattered showers and
thunderstorms will be possible Sunday through Monday associated
with a mid level low pressure system. Isolated showers and
thunderstorms will remain possible on Tuesday with drier
conditions expected through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 72 80 72 83 / 20 40 50 30 40
Victoria 84 71 78 70 81 / 50 50 60 40 60
Laredo 93 73 91 73 92 / 10 20 20 0 10
Alice 89 71 84 71 87 / 20 30 50 20 40
Rockport 84 72 81 73 84 / 30 50 50 40 40
Cotulla 91 73 86 72 91 / 20 20 40 10 30
Kingsville 86 72 82 71 85 / 20 30 50 20 30
Navy Corpus 82 74 80 74 82 / 20 40 50 30 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 7 PM CDT Sunday For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 4 AM CDT Sunday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Port Aransas to
Port O'Connor...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, May 22, 4:56 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 456 AM CDT Sat May 22 2021 TXZ229>234-239>247-342>347-442-443-447-231000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 456 AM CDT Sat May 22 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect today through Sunday evening for the coastal areas from Baffin Bay to Port OConnor. A High Rip Current Risk is in effect today through Sunday evening for the beaches from Baffin Bay to Port OConnor. Isolated to scattered thunderstorms with brief heavy rain, dangerous lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms will be possible through the weekend, becoming isolated by middle part of next week. Minor coastal flooding will be possible through the weekend into early next week during times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-231000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 456 AM CDT Sat May 22 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the bays and nearshore waters from Port Aransas to Port OConnor through 7 PM. A Small Craft Advisory is in effect for the offshore waters through 4 AM early Sunday morning. Scattered thunderstorms with brief heavy rain, dangerous lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms will be possible through the weekend, becoming isolated by middle part of next week. Small Craft Advisory conditions may be possible on and off through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/HAA
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:17 PM CDT | Small Craft Advisory | CRP | 6 hr | |
| May 22, 3:20 AM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| May 22, 3:47 AM CDT | Small Craft Advisory | CRP | 51 hr | |
| May 22, 9:12 AM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 2 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.